MAUDE Adverse Event Report: ENCORE MEDICAL L.P. LATERAL PIVOT INSERT; INSERT, STD., PRIMARY, SIZE8 9MM CM

ENCORE MEDICAL L.P. LATERAL PIVOT INSERT; INSERT, STD., PRIMARY, SIZE8 9MM CM
Model Number 385-09-508
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 06/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was due to post-operative injury of soft tissue and ligaments.The previous surgery and the revision detailed in this investigation occurred over 1 year and 1 month apart.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports associated with the product that may have contributed to the event.The device was within its respective expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to post-operative injury of soft tissue and ligaments.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's event.It seems that the event may have possibly occurred due excessive weight, excessive loads or torques, degenerative bone disease, poor tendon quality, patient non-compliance with medical instruction, patient activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - due to the patient having post operative non related injury to soft tissue and ligaments.To repair this issue the surgeon replaced the insert during the procedure.

Brand Name
LATERAL PIVOT INSERT
Common Device Name
INSERT, STD., PRIMARY, SIZE8 9MM CM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8765488
Report Number1644408-2019-00642
Device Sequence Number16667082
Product Code JWH
UDI-Device Identifier00888912117760
UDI-Public(01)00888912117760
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K000590
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/07/2022
Device Model Number385-09-508
Device Catalogue Number385-09-508
Device Lot Number485B1044
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2019
Initial Report FDA Received Date07/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age63 YR